MAUDE Adverse Event Report: SYNTHES GMBH CONNECTING SCREW/ CANNULATED MEDIUM; NAIL, FIXATION, BONE

SYNTHES GMBH CONNECTING SCREW/ CANNULATED MEDIUM; NAIL, FIXATION, BONE
Model Number 03.043.022
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional pro-code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, during a intra-op case while utilizing the compression device in our ans tna parapatellar set, the compression device would not disengage from the connecting screw.The surgeon proceeded to remove the two devices together as a unit and subsequently thread in a new connecting screw from the tray.Maybe a 10 second delay or addition to surgical time.However, we sterile processing reported that the compression device and connecting screw were still completely threaded together and as such, left out of our instrument set.They tried soaking the instruments to loosen them, clamping them to get better torque for disengagement, etc.To no avail.The lot #s is not available as the compression device is still inside and thus not visible, the connecting screw that had some sort of clamp on it during the attempt to disengage sustained damage which skews the visibility of the lot #.Patient consequences or surgery results are unknown.This complaint involves two (2) devices.This report is for one (1) connecting screw/ cannulated medium.This is report 2 of 2 for complaint (b)(4).

Brand Name
CONNECTING SCREW/ CANNULATED MEDIUM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16189831
Report Number8030965-2023-00591
Device Sequence Number20326478
Product Code JDS
UDI-Device Identifier10886982297211
UDI-Public(01)10886982297211
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.043.022
Device Catalogue Number03.043.022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2022
Initial Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTING SCREW/ CANNULATED MEDIUM
Patient SexUnknown